August  2018, 38(8): 4189-4202. doi: 10.3934/dcds.2018182

Bifurcation of limit cycles for a family of perturbed Kukles differential systems

Grupo de Investigación en Sistemas Dinámicos y Aplicaciones-GISDA, Departamento de Matemática, Facultad de Ciencias, Universidad del Bío-Bío, Casilla 5-C, Concepción, Ⅷ-región, Chile

* Corresponding author: S. Rebollo-Perdomo

Received  December 2017 Published  May 2018

Fund Project: The authors are supported by Universidad de Bío-Bío grant DIUBB 167208 2/R.

We consider an integrable non-Hamiltonian system, which belongs to the quadratic Kukles differential systems. It has a center surrounded by a bounded period annulus. We study polynomial perturbations of such a Kukles system inside the Kukles family. We apply averaging theory to study the limit cycles that bifurcate from the period annulus and from the center of the unperturbed system. First, we show that the periodic orbits of the period annulus can be parametrized explicitly through the Lambert function. Later, we prove that at most one limit cycle bifurcates from the period annulus, under quadratic perturbations. Moreover, we give conditions for the non-existence, existence, and stability of the bifurcated limit cycles. Finally, by using averaging theory of seventh order, we prove that there are cubic systems, close to the unperturbed system, with 1 and 2 small limit cycles.

Citation: Salomón Rebollo-Perdomo, Claudio Vidal. Bifurcation of limit cycles for a family of perturbed Kukles differential systems. Discrete and Continuous Dynamical Systems, 2018, 38 (8) : 4189-4202. doi: 10.3934/dcds.2018182
References:
[1]

J. ChavarrigaI. A. GarcíaE. Sáez and I. Szántó, Limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Nonlinear Anal., 67 (2007), 1005-1014.  doi: 10.1016/j.na.2006.06.035.

[2]

R. M. CorlessG. H. GonnetD. E. G. HareD. J. Jeffrey and D. E. Knuth, On the Lambert $W$ function, Adv. Comput. Math., 5 (1996), 329-359.  doi: 10.1007/BF02124750.

[3]

J. GinéM. Grau and J. Llibre, Averaging theory at any order for computing periodic orbits, Physica D, 250 (2013), 58-65.  doi: 10.1016/j.physd.2013.01.015.

[4]

D. Hilbert, Mathematical problems, Bull. Amer. Math. Soc., 8 (1902), 437-479.  doi: 10.1090/S0273-0979-00-00881-8.

[5]

J. M. HillN. G. Lloyd and J. M. Pearson, Limit cycles of a predator-prey model with intratrophic predation, J. Math. Anal. Appl., 349 (2009), 544-555.  doi: 10.1016/j.jmaa.2008.09.022.

[6]

J. Llibre and A. C. Mereu, Limit cycles for generalized Kukles polynomial differential systems, Nonlinear Anal., 74 (2011), 1261-1271.  doi: 10.1016/j.na.2010.09.064.

[7]

J. LlibreD. D. Novaes and M. A. Texeira, Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 563-583.  doi: 10.1088/0951-7715/27/3/563.

[8]

J. LlibreD. D. Novaes and M. A. Texeira, Corrigendum: Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 2417.  doi: 10.1088/0951-7715/27/9/2417.

[9]

J. LlibreS. Rebollo-Perdomo and J. Torregrosa, Limit cycles bifurcating from isochronous surfaces of revolution in $\mathbb{R}^3$, J. Math. Anal. Appl., 381 (2011), 414-426.  doi: 10.1016/j.jmaa.2011.04.009.

[10]

I. Mezo and G. Keady, Some physical applications of generalized Lambert function, European Journal of Physics, 37 (2016), 065802 (10pp).  doi: 10.1088/0143-0807/37/6/065802.

[11]

O. Osuna, S. Rebollo-Perdomo and G. Villaseñor, On a class of invariant algebraic curves for Kukles systems, Electron. J. Qual. Theory Differ. Equ., 2016, Paper No. 61, 12 pp.

[12]

A. P. Sadovskiǐ, Cubic systems of nonlinear oscillations with seven limit cycles, Differ. Equ., 39 (2003), 505-516.  doi: 10.1023/A:1026010926840.

[13]

E. Sáez and I. Szántó, Bifurcations of limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Appl. Math. Lett., 25 (2012), 1695-1700.  doi: 10.1016/j.aml.2012.01.039.

[14]

D. Veberi$\check{c}$, Lambert $W$ function for applications in physics, Comput. Phys. Commun., 183 (2012), 2622-2628.  doi: 10.1016/j.cpc.2012.07.008.

[15]

H. ZangT. ZhangY. C. Tian and M. O. Tadé, Limit cycles for the Kukles system, J. Dyn. Control Syst., 14 (2008), 283-298.  doi: 10.1007/s10883-008-9036-x.

show all references

References:
[1]

J. ChavarrigaI. A. GarcíaE. Sáez and I. Szántó, Limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Nonlinear Anal., 67 (2007), 1005-1014.  doi: 10.1016/j.na.2006.06.035.

[2]

R. M. CorlessG. H. GonnetD. E. G. HareD. J. Jeffrey and D. E. Knuth, On the Lambert $W$ function, Adv. Comput. Math., 5 (1996), 329-359.  doi: 10.1007/BF02124750.

[3]

J. GinéM. Grau and J. Llibre, Averaging theory at any order for computing periodic orbits, Physica D, 250 (2013), 58-65.  doi: 10.1016/j.physd.2013.01.015.

[4]

D. Hilbert, Mathematical problems, Bull. Amer. Math. Soc., 8 (1902), 437-479.  doi: 10.1090/S0273-0979-00-00881-8.

[5]

J. M. HillN. G. Lloyd and J. M. Pearson, Limit cycles of a predator-prey model with intratrophic predation, J. Math. Anal. Appl., 349 (2009), 544-555.  doi: 10.1016/j.jmaa.2008.09.022.

[6]

J. Llibre and A. C. Mereu, Limit cycles for generalized Kukles polynomial differential systems, Nonlinear Anal., 74 (2011), 1261-1271.  doi: 10.1016/j.na.2010.09.064.

[7]

J. LlibreD. D. Novaes and M. A. Texeira, Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 563-583.  doi: 10.1088/0951-7715/27/3/563.

[8]

J. LlibreD. D. Novaes and M. A. Texeira, Corrigendum: Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 2417.  doi: 10.1088/0951-7715/27/9/2417.

[9]

J. LlibreS. Rebollo-Perdomo and J. Torregrosa, Limit cycles bifurcating from isochronous surfaces of revolution in $\mathbb{R}^3$, J. Math. Anal. Appl., 381 (2011), 414-426.  doi: 10.1016/j.jmaa.2011.04.009.

[10]

I. Mezo and G. Keady, Some physical applications of generalized Lambert function, European Journal of Physics, 37 (2016), 065802 (10pp).  doi: 10.1088/0143-0807/37/6/065802.

[11]

O. Osuna, S. Rebollo-Perdomo and G. Villaseñor, On a class of invariant algebraic curves for Kukles systems, Electron. J. Qual. Theory Differ. Equ., 2016, Paper No. 61, 12 pp.

[12]

A. P. Sadovskiǐ, Cubic systems of nonlinear oscillations with seven limit cycles, Differ. Equ., 39 (2003), 505-516.  doi: 10.1023/A:1026010926840.

[13]

E. Sáez and I. Szántó, Bifurcations of limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Appl. Math. Lett., 25 (2012), 1695-1700.  doi: 10.1016/j.aml.2012.01.039.

[14]

D. Veberi$\check{c}$, Lambert $W$ function for applications in physics, Comput. Phys. Commun., 183 (2012), 2622-2628.  doi: 10.1016/j.cpc.2012.07.008.

[15]

H. ZangT. ZhangY. C. Tian and M. O. Tadé, Limit cycles for the Kukles system, J. Dyn. Control Syst., 14 (2008), 283-298.  doi: 10.1007/s10883-008-9036-x.

Figure 1.  a) Graph of $\mathcal{F}_1(r_0)$ for (20). b) Phase portrait of (20) with $\varepsilon = 1/50$
[1]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[2]

Sze-Bi Hsu, Junping Shi. Relaxation oscillation profile of limit cycle in predator-prey system. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 893-911. doi: 10.3934/dcdsb.2009.11.893

[3]

Iliya D. Iliev, Chengzhi Li, Jiang Yu. Bifurcations of limit cycles in a reversible quadratic system with a center, a saddle and two nodes. Communications on Pure and Applied Analysis, 2010, 9 (3) : 583-610. doi: 10.3934/cpaa.2010.9.583

[4]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[5]

Shanshan Liu, Maoan Han. Bifurcation of limit cycles in a family of piecewise smooth systems via averaging theory. Discrete and Continuous Dynamical Systems - S, 2020, 13 (11) : 3115-3124. doi: 10.3934/dcdss.2020133

[6]

Ai Ke, Maoan Han, Wei Geng. The number of limit cycles from the perturbation of a quadratic isochronous system with two switching lines. Communications on Pure and Applied Analysis, 2022, 21 (5) : 1793-1809. doi: 10.3934/cpaa.2022047

[7]

Yulin Zhao. On the monotonicity of the period function of a quadratic system. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 795-810. doi: 10.3934/dcds.2005.13.795

[8]

Fang Wu, Lihong Huang, Jiafu Wang. Bifurcation of the critical crossing cycle in a planar piecewise smooth system with two zones. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021264

[9]

Stefano Scrobogna. Derivation of limit equations for a singular perturbation of a 3D periodic Boussinesq system. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 5979-6034. doi: 10.3934/dcds.2017259

[10]

Dorota Bors, Robert Stańczy. Dynamical system modeling fermionic limit. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 45-55. doi: 10.3934/dcdsb.2018004

[11]

Linping Peng, Zhaosheng Feng, Changjian Liu. Quadratic perturbations of a quadratic reversible Lotka-Volterra system with two centers. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4807-4826. doi: 10.3934/dcds.2014.34.4807

[12]

Linping Peng, Yazhi Lei. The cyclicity of the period annulus of a quadratic reversible system with a hemicycle. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 873-890. doi: 10.3934/dcds.2011.30.873

[13]

Yi Shao, Yulin Zhao. The cyclicity of the period annulus of a class of quadratic reversible system. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1269-1283. doi: 10.3934/cpaa.2012.11.1269

[14]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete and Continuous Dynamical Systems, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

[15]

Jérôme Coville, Juan Dávila. Existence of radial stationary solutions for a system in combustion theory. Discrete and Continuous Dynamical Systems - B, 2011, 16 (3) : 739-766. doi: 10.3934/dcdsb.2011.16.739

[16]

Yunming Zhou, Desheng Shang, Tonghua Zhang. Seventeen limit cycles bifurcations of a fifth system. Conference Publications, 2007, 2007 (Special) : 1070-1081. doi: 10.3934/proc.2007.2007.1070

[17]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete and Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[18]

Hai-Liang Li, Tong Yang, Mingying Zhong. Diffusion limit of the Vlasov-Poisson-Boltzmann system. Kinetic and Related Models, 2021, 14 (2) : 211-255. doi: 10.3934/krm.2021003

[19]

Maoan Han, Yuhai Wu, Ping Bi. A new cubic system having eleven limit cycles. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 675-686. doi: 10.3934/dcds.2005.12.675

[20]

Min Li, Maoan Han. On the number of limit cycles of a quartic polynomial system. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3167-3181. doi: 10.3934/dcdss.2020337

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (268)
  • HTML views (166)
  • Cited by (3)

Other articles
by authors

[Back to Top]